MAUDE Adverse Event Report: AESCULAP AG CARBON STEEL SCALPEL BLADES #24; GENERAL SURGICAL INSTRUMENTS

AESCULAP AG CARBON STEEL SCALPEL BLADES #24; GENERAL SURGICAL INSTRUMENTS
Model Number BB524
Medical Device Problem Codes Nonstandard Device (1420); Delivered as Unsterile Product (1421)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/18/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Additional information / investigation results will be provided in a supplemental report.
 
Event or Problem Description
It was reported that there was an issue with bb524 - carbon steel scalpel blades #24.According to the complaint description, the carbon steel scalpel blades are non sterile.There was no described patient harm.Additional information was not provided.Additional patient information is not available.The malfunction is filed under (b)(4).
 
Additional Manufacturer Narrative
Based upon investigation results, this event was re-evaluated and is considered no longer reportable due to risk file- no malfunction or serious injury.Investigation results: visual investigation: the investigation was carried out visually and microscopically with the digital microscope and the digital-camera.We carried out a visual inspection of all the products.Every packaging was penetrated by the scalpel blades.Batch history review: the device quality and manufacturing history records have been checked for the available lot number and were found to be according to our specifications valid at the time of production.Review of the complaint history revealed that no similar complaints have been filed against products from this batch number.The review of risk assessment revealed that the overall risk level (severity 2 (5) probability of occurrence 1(5)) according to din en iso (b)(4) is still acceptable.Conclusion and measures / preventive measures: according to the quality standard and the dhr files, a material defect and a production defect can be excluded.Investigations lead to the assumption that the visible damages were caused by improper transport of the goods.Based upon the investigations results a capa is not necessary.

Brand Name
CARBON STEEL SCALPEL BLADES #24
Common Device Name
GENERAL SURGICAL INSTRUMENTS
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
Manufacturer (Section G)
AESCULAP AG
po box 40
tuttlingen, 78501
GM   78501
Manufacturer Contact
christian von der grün
po box 40
tuttlingen, 78501
GM   78501
MDR Report Key12618020
Report Number9610612-2021-00688
Device Sequence Number1348966
Product Code GES
UDI-Device Identifier04038653338504
UDI-Public4038653338504
Combination Product (Y/N)N
Initial Reporter CountryEZ
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/10/2026
Device Model NumberBB524
Device Catalogue NumberBB524
Device Lot Number4512260156
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/18/2021
Supplement Date Received by Manufacturer11/25/2021
Initial Report FDA Received Date10/12/2021
Supplement Report FDA Received Date12/17/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown